MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A423
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic myomectomy procedure on (b)(6) 2019 and barbed suture was used.The suture broke apart from the needle during use.The case was completed with a similar device.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device mh6473 batch number, and no non-conformances were identified.The actual device was received for evaluation.It was received for analysis a suture piece of product code sxpp1a423, lot mh6473.During the visual inspection of the suture piece, not impression at the swage area and the end was damaged (cut) could be observed.In addition, the needle was not return, and we are unable to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Due to that the needle was not received, and condition of suture received, it could not be determined what may have caused the reported incident of: " two sutures broke apart from the needles".Additional device captured in mw 2210968-2019-89401.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9268105
Report Number2210968-2019-89402
Device Sequence Number16712427
Product Code NEW
UDI-Device Identifier10705031245365
UDI-Public10705031245365
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberSXPP1A423
Device Lot NumberMH6473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/03/2019
Patient Sequence Number1